Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 3:22 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 3:22 PM CDT (20:22 UTC)
- Expired
- May 26, 2000, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:25 PM CDT | Thunderstorm Wind | Cherry Vly, AR | A few trees were blown down. One downed tree fell on a power line. |
| May 26, 3:25 PM CDT | Thunderstorm Wind | Harrisburg, AR | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS54 KMEG 262023 SVRMEM ARC037-111-262100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN NORTHEAST ARKANSAS POINSETT COUNTY IN NORTHEAST ARKANSAS * UNTIL 400 PM CDT * AT 318 PM CDT...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENFIELD TO 5 MILES WEST OF WYNNE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CHERRY VALLEY...VANNDALE AROUND 325 PM CDT WYNNE AROUND 330 PM CDT TRUMANN AROUND 345 PM CDT MARKED TREE...PARKIN AROUND 355 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:55 PM CDT, 27 minutes earlier.
Area forecast discussion, May 26, 2:55 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT FRI MAY 26 2000 SEVERE TSTM WATCH 363 UP UNTIL 01Z...BUT MAY BE ABLE TO CLEAR A FEW COUNTIES WITH THE 4 PM ISSUANCE. SHOULD PRETTY MUCH BE A ONE SHOT DEAL FOR MOST AREAS. LAST MINUTE DETERMINATION OF FIRST PERIOD POPS AND LOWS WILL BE BASED ON RADAR AND SURFACE OBS. OUTSIDE OF WATCH AREA WILL HAVE LITTLE OR NO POPS FOR FIRST PERIOD. NEXT CHANCE WILL BE WITH MAIN VORT LATE SATURDAY AFTERNOON AND EVENING. STILL SEVERE WEATHER POTENTIAL FOR THIS ONE...WILL CARRY CHANCE POPS FOR LATE AFTERNOON ON SATURDAY...BUT EXPECT MAIN SHOT 03Z-09Z AND WILL GO 50-60 POPS FOR THIRD PERIOD. MAY BE A FEW CELLS LEFT OVER ACROSS NE MS EARLY SUNDAY MORNING... BUT SKIES SHOULD BE CLEARING ELSEWHERE. REMAINDER OF FORECAST WILL BE DRY. TEMPS...FIRST PERIOD WILL GO ABOVE GUIDANCE IN AREAS UNAFFECTED BY RAIN. WILL TRY TO FINESSE IN RAINY AREAS...AS THERE MAY BE SOME RECOVERY BEFORE SUNSET...BUT CANT SEE THINGS FALLING BELOW LOWER 70S. ON SATURDAY...SHOULD BE ENOUGH SUNSHINE TO REACH GUIDANCE TEMPS. SATURDAY NIGHT...GUIDANCE LOOKS GOOD. SUNDAY... CANNOT SEE WHY SUCH A LARGE DISCREPANCY ACROSS AREA...FWC HAS MEM 84...MKL 86...JBR 89. WILL TREND UP AT MEM...AND DOWN A LITTLE AT JBR. NCEP EXTENDED GUIDANCE ACCEPTED. 10 .MEM...NONE.
In the hours before
Local storm report, May 26, 2:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
NNNNLocal storm report, May 26, 2:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PARIS TN WIND DAMAGE
05/27/00 HENRY NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
HENRY COUNTY SO.
NThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 29 min |
| May 26, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 36 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.